Journal of the Mathematical Society of Japan

Scaling limits for weakly pinned random walks with two large deviation minimizers

Tadahisa FUNAKI and Tatsushi OTOBE

Full-text: Open access

Abstract

The scaling limits for d-dimensional random walks perturbed by an attractive force toward the origin are studied under the critical situation that the rate functional of the corresponding large deviation principle admits two minimizers. Our results extend those obtained by [2] from the mean-zero Gaussian to non-Gaussian setting under the absence of the wall.

Article information

Source
J. Math. Soc. Japan, Volume 62, Number 3 (2010), 1005-1041.

Dates
First available in Project Euclid: 30 July 2010

Permanent link to this document
https://projecteuclid.org/euclid.jmsj/1280496828

Digital Object Identifier
doi:10.2969/jmsj/06231005

Mathematical Reviews number (MathSciNet)
MR2648071

Zentralblatt MATH identifier
1197.60090

Subjects
Primary: 60K35: Interacting random processes; statistical mechanics type models; percolation theory [See also 82B43, 82C43]
Secondary: 60F10: Large deviations 82B41: Random walks, random surfaces, lattice animals, etc. [See also 60G50, 82C41]

Keywords
scaling limit large deviation random walks pinning

Citation

FUNAKI, Tadahisa; OTOBE, Tatsushi. Scaling limits for weakly pinned random walks with two large deviation minimizers. J. Math. Soc. Japan 62 (2010), no. 3, 1005--1041. doi:10.2969/jmsj/06231005. https://projecteuclid.org/euclid.jmsj/1280496828


Export citation

References

  • R. N. Bhattacharya and R. R. Rao, Normal Approximation and Asymptotic Expansions, Wiley series in probability and mathematical statistics, John Wiley and Sons, 1976.
  • E. Bolthausen, T. Funaki and T. Otobe, Concentration under scaling limits for weakly pinned Gaussian random walks, Probab. Theory Related Fields, 143 (2009), 441–480.
  • E. Bolthausen and Y. Velenik, Critical behavior of the massless free field at the depinning transition, Commun. Math. Phys., 223 (2001), 161–203.
  • A. Dembo and O. Zeitouni, Large Deviations Techniques and Applications, Second ed., Applications of Mathematics 38, Springer, 1998.
  • J.-D. Deuschel, G. Giacomin and D. Ioffe, Large deviations and concentration properties for $\nabla\varphi$ interface models, Probab. Theory Related Fields, 117 (2000), 49–111.
  • R. S. Ellis, Entropy, Large Deviations, and Statistical Mechanics, Grundlehren der mathematischen Wissenschaften, 271, Springer, New York, 1985.
  • W. Feller, An Introduction to Probability Theory and its Applications, vol.,2, Second ed., John Wiley and Sons, 1971.
  • T. Funaki, Stochastic Interface Models, In: Lectures on Probability Theory and Statistics, Ecole d'Eté de Probabilités de Saint-Flour XXXIII - 2003 (ed. J. Picard), Lect. Notes Math., 1869, Springer, 2005, pp.,103–274.
  • T. Funaki, A scaling limit for weakly pinned Gaussian random walks, Proceedings of RIMS Workshop on Stochastic Analysis and Applications, German-Japanese Symposium, RIMS Kôkyûroku Bessatsu, B6 (2008), 97–109.
  • T. Funaki and H. Sakagawa, Large deviations for $\nabla\varphi$ interface model and derivation of free boundary problems, Proceedings of Shonan/Kyoto meetings “Stochastic Analysis on Large Scale Interacting Systems”, 2002 (eds. Funaki and Osada), Adv. Stud. Pure Math., 39, Math. Soc. Japan, 2004, pp.,173–211.
  • G. Giacomin, Random Polymer Models, Imperial College Press, 2007.
  • M. Z. Guo, G. C. Papanicolaou and S. R. S. Varadhan, Nonlinear diffusion limit for a system with nearest neighbor interactions, Commun. Math. Phys., 118 (1988), 31–59.
  • A. A. Mogul'skii, Large deviations for trajectories of multi-dimensional random walks, Theory Probab. Appl., 21 (1976), 300–315.